Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 7, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 19, 2001, 9:51 AM CDT for Alexander County, Illinois; Cape Girardeau County, Scott County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2001, 9:51 AM CDT (14:51 UTC)
- Expired
- Jul 19, 2001, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Alexander County, IL, Cape Girardeau County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 76 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.9 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 191452
FFWPAH
ILC003-MOC031-201-191800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
951 AM CDT THU JUL 19 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI
SCOTT COUNTY IN SOUTHEAST MISSOURI
ALEXANDER COUNTY IN SOUTHERN ILLINOIS
* UNTIL 100 PM CDT
* AT 947 AM CDT...PADUCAH RADAR ESTIMATES SHOWED IN EXCESS OF 4
INCHES HAD FALLEN SINCE EARLY THIS MORNING IN THE SOUTHERN
CAPE...NORTHERN ALEXANDER...AND NORTHEAST SCOTT COUNTY AREAS. RADAR
STILL SHOWS THUNDERSTORMS THAT COULD AFFECT THIS SAME AREA DURING
THE NEXT ONE TO TWO HOURS WITH PERHAPS AS MUCH AS AN ADDITIONAL INCH
OR TWO OF RAINFALL...WHICH WILL LIKELY LEAD TO FLASH FLOODING.
AT 935 AM CDT...CAPE GIRARDEAU COUNTY EMERGENCY MANAGEMENT OFFICIALS
REPORTED SOME FLOODING OF STREETS AND URBAN AREAS ALREADY BEGINNING.
ADDITIONAL HEAVY RAINS WILL NO DOUBT AGGRAVATE FLOOD PROBLEMS IN
THIS VICINITY SO RESIDENTS OF CAPE GIRARDEAU IN PARTICULAR ARE
ADVISED TO BE AWARE OF HIGH WATERS AND FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE...
SCOTT CITY
ORAN
MORLEY
KELSO
JACKSON
HAY-WOOD CITY
GORDONVILLE
CHAFFEE
CAPE GIRARDEAU
BENTON
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3759 8955 3727 8945 3715 8930 3693 8963
3758 8985What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:30 AM CDT, 7 hours 21 minutes earlier.
Area forecast discussion, Jul 19, 2:30 AM CDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 230 AM CDT THU JUL 19 2001 MAIN QUESTION FOR THIS FORECAST CONTINUES TO BE POPS. THE CONVECTIVE CLUSTER NEAR MCI HAS BEEN NEARLY STATIONARY EARLY THIS MORNING WHICH IS IN LINE WITH MESO-ETA CORFIDI VECTORS FORECAST. IF THIS SYSTEM DOES MAKE A RUN TO THE SOUTH IT SHOULD ONLY AFFECT FAR WESTERN ZONES. NO MODEL HAS MUCH OF A HANDLE ON THIS CONVECTION...SO CONFIDENCE IN OVERALL EVOLUTION OF THE MODELS IS LOW. HOWEVER...ALL OF THE MODELS TEND TO WANT TO GENERATE CONVECTION MAINLY ACROSS THE WESTERN HALF OF THE FORECAST AREA...THROUGH AT LEAST FRIDAY. THIS TREND IS SUPPORTED IN THE MOS POPS AS WELL. THEREFORE...WILL SPREAD CHANCE POPS THROUGHOUT THE FORECAST AREA WITH 50S WEST AND 30S EAST TODAY THROUGH FRIDAY. MOS TEMPERATURE GUIDANCE SEEMS REASONABLE SO WILL NOT DEVIATE MUCH FROM IT. HOWEVER...A POORLY TIMED CONVECTIVE COMPLEX COULD CREATE HAVOC IN SOME ZONES...MOST LIKELY IN SOUTHEAST MISSOURI. BEYOND FRIDAY THE MODELS...ESPECIALLY THE AVN...TRY TO DRY THINGS OUT. THE AVN BROADENS THE RIDGE AND PUSHES THE PRIMARY WESTERLIES WELL NORTH AND NORTHEAST OF THE AREA. THIS SHOULD KEEP ANY ORGANIZED CONVECTION OUT OF THE AREA THROUGH THE EXTENDED FORECAST. HOWEVER...THE 700MB TEMPERATURES ARE ONLY FLIRTING WITH +10C AND 500MB HEIGHTS ACTUALLY FALL SOME AS THE HIGH SPREADS OUT. THIS COULD ALLOW FOR DIURNALLY DRIVEN CONVECTION THROUGH THE EXTENDED. WILL NOT INTRODUCE POPS BEYOND FRIDAY...BUT THIS POSSIBILITY WILL HAVE TO BE MONITORED. .PAH...NONE. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:32 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 43 min |
| Jul 19, 3:07 PM CDT | Flash Flood Warning | PAH | Ripley | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2001Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.